Format

Send to

Choose Destination
Postgrad Med. 1991 Apr;89(5):175-8, 180.

Neuroleptic malignant syndrome. When levodopa withdrawal is the cause.

Author information

1
Department of Medicine, Good Samaritan Hospital, Phoenix, AZ 85006.

Abstract

Neuroleptic malignant syndrome has been described in patients receiving dopamine antagonists and in a few patients after withdrawal of dopaminergic antiparkinson therapy. Complications affect almost all organ systems and can be life-threatening. Most patients have fever, altered level of consciousness, bradykinesia, and rigidity. Treatment includes withdrawal of the causative agent and supportive therapy for complications. When withdrawal of a dopaminergic medication is the suspected cause, the agent should be reinstated.

PMID:
2008397
DOI:
10.1080/00325481.1991.11700900
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center